Saturday, March 19, 2011

"I'm on medication" - my new disclaimer

To make a long story short, and save myself from rambling like I sometimes do, I will start off by saying, "I was in an earthquake, got really freaked out, came home, had more earthquakes, got more freaked out, then a tsumami warning after Japan's earthquake" ....well, it sent me over the edge.

Mentally I thought I was doing fine, but my body was not having conversations with my mind so my fear manifested itself in the form of a very large stress rash over 1/3 of my body requiring large doses of prednisone. Prednisone makes you jumpy, racy (not in a sexy way), anxious and manic. Oh, and you gain 2 lbs a day. No joke. Since I have to be on it for 10 days, I have 20 lbs to look forward to.

Nice.

Anyway, I have to remind myself that I am on it and need to "find a happy place" now and then to calm down so I don't freak out my children.

After a weird exchange with my son this morning about cereal, I started going a bit berserk and my husband noticed it. He's a good diffuser of tense situations. I felt bad even though the exchange was minor and really not worth noticing, but "I'm on medication" so I feel things differently right now. The real prize, though, is that I have an awesome husband who really does love me and is probably the number one reason I stay sane.


I was feeling ashamed of myself and really needy. I know he went through the same thing I did, but he was having to take care of me. When he got to work I sent him a sheepish email saying thanks and that I was sorry he got saddled with such a nut case wife. "You're not a nutcase", he wrote back. "You're the love of my life and a damn find find". Enough said.

He gets my hero award ......again. 

5 comments:

  1. Aww... you two are cute. =)

    ReplyDelete
  2. what you are going through is so normal. Try to be kind to yourself. take care.

    ReplyDelete
  3. I echo Alex and Bfiles. Such a cute couple, and you're entirely entitled to some medication-worthy moments after what you've been through. The rash is impressive though; maybe you can work that in to a letter to Congress one of these days ;-). All jokes aside, I feel for you. You've been through some horrific times, and now you're watching another nation go through similarly horrific times. Thinking of you...

    ReplyDelete
  4. Ditto! What you are experiencing is totally normal. I grew up in California and while I have never experienced anything like what happened in Christchurch or Japan, even after experiencing many earthquakes I still find them to be HORRIBLY unsettling. After we shook pretty good here last year (a 6.9) there are still occasionally days when things get very quiet and I just wait for the house to start rattling.

    Feel better soon!

    ReplyDelete
  5. God bless understanding husbands.

    One of my kids has to take prednisone about once a month to combat high fevers, and he has the same side effects. It can be tough to handle, but he can't help it. And you can't either. I think you're doing amazing considering all that you've been through.

    ReplyDelete